MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.37MM; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.37MM; MISC ORTHO SURGICAL INSTR
Model Number 286705200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2021 during an unknown procedure, the surgeon was tapping tough sclerotic bone over the guidewire.Both verse cannulated taps snapped when preparing the pilot hole.Fragments were generated and removed using dolphin nosed pliers.The procedure was successfully completed using an alternative tap.There was a surgical delay of fifteen (15) minutes.There was no patient consequence.This report is for one (1) viper system guidewire, blunt and disposable 1.37mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.37MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13010501
Report Number1526439-2021-02556
Device Sequence Number20194271
Product Code LXH
UDI-Device Identifier10705034213668
UDI-Public10705034213668
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705200
Device Catalogue Number286705200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM DOUBLE-LEAD TAP, CAN; 6MM DOUBLE-LEAD TAP, CAN; UNKNOWN SCREWS
Patient SexUnknown